question-icon

What causes excessive belching, fluctuating BP and difficult bowel movements?

default
Posted on Wed, 27 May 2015
Question: I am 82; been on amlopin 5+5mg. As my BP remained around 160/70, my doctor has added tazloc 40mg. OD. 6 months back. My BP stays around 125/65. I have started having excessive belching & difficult bowel movements. Pl. advise if I can reduce medication for BP. Thanks, XXXX.
doctor
Answered by Dr. Sukhvinder Singh (1 hour later)
Brief Answer:
yes, but under supervision of your doctor.

Detailed Answer:
Dear sir
1. It is well known that calcium channel blockers can cause constipation and decrease bowel movement. However it is more common with agents like diltiazem and verapamil rather than amlodipine (amlopin).
2. The target blood pressure at age of 82 years is not well known by medical trials , however, current guidelines mention it to be 150/90 mmHg.
3. Considering the above two facts, it may be possible for your physician to reduce the dosage of calcium channel blocker and still maintain blood pressure in optimal range. However you must not reduce your drugs on your own as it can be detrimental to your health at times. Always consult your doctor to reduce any medication and it should be under his constant supervision.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sukhvinder Singh (55 minutes later)
Dear Dr XXXXXXX
Thanks. Will check with my cardio for change. I am taking Clopivas 70mg & Duprost for my BPH for many years. No other medicine. I am active & weigh 56 kg. No other physical or mental problems; except BP & BPH. Would you like to make any further suggestions or about drug interactions. Thanks, XXXX.
doctor
Answered by Dr. Sukhvinder Singh (1 hour later)
Brief Answer:
nothing special

Detailed Answer:
Dear Sir
1. Duprost (dutesteride) levels are increased by amlopin but interaction does not warrant a change in dosage.
2. Rest all three drugs are frequently used together in clinical practice. We may think of changing them if patient has a particular problem and the problem seems to be due to drugs. This is done because not all interactions can be judged clinically or occur in frequency which can be guessed clinically.
sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excessive belching, fluctuating BP and difficult bowel movements?

Brief Answer: yes, but under supervision of your doctor. Detailed Answer: Dear sir 1. It is well known that calcium channel blockers can cause constipation and decrease bowel movement. However it is more common with agents like diltiazem and verapamil rather than amlodipine (amlopin). 2. The target blood pressure at age of 82 years is not well known by medical trials , however, current guidelines mention it to be 150/90 mmHg. 3. Considering the above two facts, it may be possible for your physician to reduce the dosage of calcium channel blocker and still maintain blood pressure in optimal range. However you must not reduce your drugs on your own as it can be detrimental to your health at times. Always consult your doctor to reduce any medication and it should be under his constant supervision. Sincerely Sukhvinder